Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 91, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 8, 2011, 8:07 PM PDT for San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 8:07 PM PDT (03:07 UTC)
- Expired
- Jul 8, 2011, 8:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3462 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS55 KVEF 090307 SVRVEF CAC071-090345- /O.NEW.KVEF.SV.W.0091.110709T0307Z-110709T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 807 PM PDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 845 PM PDT. * AT 802 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LUDLOW TO 8 MILES SOUTH OF LUDLOW...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF BAKER TO 32 MILES NORTH OF TWENTYNINE PALMS. THESE STORMS WERE NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE...LUDLOW AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3499 11594 3447 11597 3453 11634 3501 11628 TIME...MOT...LOC 0307Z 180DEG 1KT 3489 11614 3460 11617 $$ JH
2 follow-up statements
376 WWUS55 KVEF 090322 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 822 PM PDT FRI JUL 8 2011 CAC071-090345- /O.CON.KVEF.SV.W.0091.000000T0000Z-110709T0345Z/ SAN BERNARDINO CA- 822 PM PDT FRI JUL 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 814 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LUDLOW TO 8 MILES SOUTH OF LUDLOW...OR ALONG A LINE EXTENDING FROM 27 MILES SOUTH OF BAKER TO 32 MILES NORTH OF TWENTYNINE PALMS. THESE STORMS WERE NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3499 11594 3447 11597 3453 11634 3501 11628 TIME...MOT...LOC 0321Z 180DEG 0KT 3489 11614 3460 11617 $$ JH
042 WWUS55 KVEF 090340 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PDT FRI JUL 8 2011 CAC071-090348- /O.EXP.KVEF.SV.W.0091.000000T0000Z-110709T0345Z/ SAN BERNARDINO CA- 840 PM PDT FRI JUL 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY WILL EXPIRE AT 845 PM PDT... RADAR INDICATED THE STORMS NEAR LUDLOW WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND THE THREAT OF DAMAGING WINDS AND LARGE HAIL HAD DIMINISHED. THE THREAT OF HEAVY RAIN CONTINUES. LAT...LON 3499 11594 3447 11597 3453 11634 3501 11628 TIME...MOT...LOC 0338Z 180DEG 0KT 3489 11614 3460 11617 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 8, 3:25 PM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT FRI JUL 8 2011 .SYNOPSIS...MONSOON MOISTURE IS STILL OVER MOST THE AREA AND WILL KEEP THE CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS GOING FOR TODAY AND SATURDAY. ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING HEAVY RAIN AND GUSTY WINDS. A DRIER SOUTHWEST FLOW IS EXPECTED TO SET UP EARLY NEXT WEEK BRINGING LOWER THUNDERSTORM CHANCES OVER THE WESTERN HALF OF THE FORECAST AREA AND EVENTUALLY OVER THE ENTIRE AREA BY MID WEEK. && .SHORT TERM...VERY ACTIVE WEATHER GOING ON AND THIS WILL BE A SHORT DISCUSSION. TROUGH THAT DROPPED INTO THE AREA FROM THE NORTHWEST OVERNIGHT AND SLOWED DOWN AND IS OVER SOUTHWEST UTAH TO EASTERN CLARK/WESTERN MOHAVE COUNTIES. THIS SEEMS TO BE A DIVIDING LINE BETWEEN THE ACTIVE THUNDERSTORM AREAS ALONG AND SOUTHEAST OF IT FROM THE LESS ACTIVE ON THE NORTHWEST SIDE. SEVERAL SEVERE STORMS POPPED UP IN MOHAVE AND CLARK COUNTIES ALONG WITH VERY HEAVY RAINS. THE ACTIVITY SHOULD DIE DOWN LATE THIS EVENING OR EARLY SATURDAY MORNING. MADE ALMOST NO CHANGES TO THE PREVIOUS FORECAST. STILL LOOKING FOR DRIER AIR TO MOVE IN FROM THE WEST. HAVE TRENDED THE POPS DOWN FROM WEST TO EAST EACH DAY TO REFLECT THIS. MOHAVE COUNTY WILL BE THE LAST TO DRY OUT AND UNTIL IT DOES THE THUNDERSTORM ACTIVITY COULD STILL CAUSE FLOODING PROBLEMS. .LONG TERM...MORNING MODELS ARE STILL AGREEING ON A SUBSTANTIAL DRYING TREND FOR OUR AREA AS A PACIFIC TROUGH WORKS ITS WAY INTO THE WEST COAST EARLY NEXT WEEK. KEPT SLIGHT CHANCE TO LOW END CHANCE POPS IN MOHAVE COUNTY MONDAY AFTERNOON AND EVENING BUT LOWERED THEM FOR TUESDAY AFTERNOON AND EVENING...THEN WENT WITH A DRY FORECAST THEREAFTER. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL THANKS TO FALLING HEIGHTS WITH THE INCOMING TROUGH...AND HUMIDITY WILL ALSO DECREASE MARKEDLY AS THE SOUTHWEST FLOW ASSOCIATED WITH THE TROUGH FLUSHES OUT THE MONSOON MOISTURE. THERE IS SOME EARLY INDICATION THAT THE MONSOONAL FLOW WILL RETURN NEXT WEEKEND BUT THIS IS WAY TOO EARLY TO BELIEVE AT THIS POINT. && .AVIATION...FOR MCCARRAN...AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE INTO EARLY EVENING ACROSS PORTIONS OF CLARK COUNTY AND MAINLY IN THE PEACH SPRINGS CORRIDOR. WINDS WILL BE GUSTY AND ERRATIC NEAR ANY THUNDERSTORMS. THUNDERSTORM CHANCES DECREASE A LITTLE SATURDAY AFTERNOON AND EVENING...THEN LOWER SIGNIFICANTLY SUNDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED INTO THIS EVENING...WITH THE GREATEST COVERAGE ROUGHLY SOUTH OF A LINE FROM INDEPENDENCE CA TO MESQUITE NV. THUNDERSTORM CHANCES DECREASE A LITTLE SATURDAY...FOLLOWED BY A MORE SIGNIFICANT DECREASE FROM WEST TO EAST BEGINNING SUNDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 8, 5:52 AM PDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PDT FRI JUL 8 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-090400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 552 AM PDT FRI JUL 8 2011 /552 AM MST FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF MONSOONAL MOISTURE REMAINS IN PLACE. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THEN DRIFT INTO THE SURROUNDING VALLEYS. BURSTS OF HEAVY RAIN AND LOCALIZED FLOODING REMAIN A CONCERN. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL START TO GET PUSHED FURTHER EAST SATURDAY AND AS DRIER AIR PUSHES IN FROM THE WEST. THUNDERSTORM CHANCES WILL DIMINISH EVEN MORE SUNDAY AND MONDAY WITH MAINLY MOHAVE COUNTY SEEING ANY ACTIVITY. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY TUESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 4:36 PM PDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 PM PDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD PANAMINT SPRINGS 36.33N 117.47W
07/08/2011 INYO CA LAW ENFORCEMENT
CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
THEIR VEHICLES STANDING ON HIGH GROUND.
&&
JHLocal storm report, Jul 8, 5:54 PM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM PDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 5 S OWENS VALLEY RAWS 37.32N 118.54W
07/08/2011 M51 MPH INYO CA TRAINED SPOTTER
&&
DMAKERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:38 PM PDT | Areal Flood Advisory | VEF | Inyo | 112 min |
| Jul 8, 8:18 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 4 hr |
| Jul 9, 1:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 34 min |
| Jul 9, 4:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 9, 4:27 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.